Alert archive / Illinois / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 145, NWS St. Louis, MO

June 13, 2005Adams County, Illinois

NWS St. Louis, MO issued this severe thunderstorm warning at Jun 13, 2005, 3:57 PM CDT for Adams County, Illinois. It was in force for 18 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 13, 2005, 3:57 PM CDT (20:57 UTC)
Expired
Jun 13, 2005, 4:15 PM CDT
In force
18 min
Issued by
NWS St. Louis, MO
Area
Counties, with a storm outline in the text

County Adams County, IL

The radar

The Lincoln radar (KILX), 137 km from the middle of the area, began a volume at 21:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 9.0 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2005-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 317 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2005-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 57 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
317 J/kg
Mixed-layer CIN
-155 J/kg
Mixed-layer LCL
1238 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
57 m²/s²
0-3 km storm-relative helicity
97 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLSX 132058
SVRLSX
ILC001-132115-
/O.NEW.KLSX.SV.W.0145.050613T2057Z-050613T2115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
357 PM CDT MON JUN 13 2005

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN ADAMS COUNTY IN WEST CENTRAL ILLINOIS

* UNTIL 415 PM CDT

* AT 354 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR CAMP POINT...OR ABOUT 19 MILES NORTHEAST OF
  QUINCY...AND MOVING NORTHEAST AT 45 MPH.

* LOCATIONS IMPACTED INCLUDE...
  RURAL NORTHEASTERN ADAMS COUNTY

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

THIS STORM HAS A HISTORY OF PRODUCING QUARTER SIZED HAIL IN QUINCY. 
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM 
WINDOWS

LAT...LON 4012 9093 4011 9092 4011 9070 4009 9073
      3994 9106 4008 9117 4010 9117 4019 9098
      4019 9093

$$

CARNEY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 1:45 PM CDT, 2 hours 12 minutes earlier.

Area forecast discussion, Jun 13, 1:45 PM CDT, 2 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
145 PM CDT MON JUN 13 2005

.DISCUSSION...
LOW PRESSURE SYSTEM WAS CENTERED OVER NORTHEAST NEBRASKA WITH
FRONTAL BOUNDARY TRAILING SOUTHWARD INTO THE SOUTHERN PLAINS. LOW
WILL MOVE INTO WISCONSIN TUESDAY MORNING WITH THE COLD FRONT
TRAILING SOUTHWARD ACROSS ILLINOIS INTO SOUTHEAST MISSOURI. HIGH
PRESSURE WILL BUILD INTO THE AREA ON WEDNESDAY AND DOMINATE OUR
WEATHER PATTERN INTO THE WEEKEND WITH COMFORTABLE CONDITIONS.

SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 900 PM FOR A PORTION OF
SOUTHEAST MISSOURI AND SOUTHWEST ILLINOIS. CAP LAPS DATA INDICATED
LIS OF -5 TO -7 ACROSS THIS AREA WHILE CAPES HAVE INCREASED INTO
THE 2000-3000 J/KG RANGE. CAP WAS RAPIDLY ERODING ACROSS CENTRAL
MISSOURI DURING THE PAST HOUR WITH ISOLATED ELEVATED CONVECTION THAT
REGION.

MODELS ARE FAIRLY SIMILAR WITH MOISTURE FIELDS FOR TONIGHT INTO
TUESDAY. MODELS ADVECT MUCH DRIER AIR INTO THE AREA EARLY TUESDAY
WITH KS FORECAST BELOW 20 ACROSS MOST OF THE AREA BY 12Z.

HIGHER 850 MOISTURE HAS SPREAD ACROSS THE AREA WITH MID TEEN C
DEWPOINTS. SIGNIFICANT MOISTURE ADVECTION/TRANSPORT IS FORECAST BY
THE AREA THIS EVENING WITH AREA OF ADVECTION MOVING OFF RAPIDLY
AFTER MIDNIGHT. COOLER AND DRIER 850 MB AIR WILL SLIDE ACROSS THE
AREA ON TUESDAY AND WEDNESDAY. THE GFS AND NAM ARE SIMILAR IN
FORECASTSING 10C TO 12C TEMPS ACROSS MOST OF THE AREA BY WEDNESDAY
EVENING. THE UKMET AND NAM FORECAST SIGNIFICANT MOISTURE
ADVECTION/TRANSPORT BACK INTO THE CENTRAL PLAINS ON THURSDAY
MORNING. EXPECT CONVECTION TO REMAIN TO THE SOUTHWEST OF FORECAST
AREA.

H5 SHORT WAVE ACROSS THE GREAT PLAINS THIS MORNING WILL SWING
NORTHEASTWARD TONIGHT. MODELS ARE FAIRLY SIMILAR IN MOVING SYSTEM
INTO SOUTHEAST CANADA/OHIO VALLEY LATE ON WEDNESDAY WITH UPPER RIDGE
BUILDING INTO THE GREAT PLAINS.

IN THE EXTENDED PERIOD, THE 13/00Z RUN OF THE EUROPEAN AND THE
12/06Z RUN OF THE DGEX ARE FAIRLY SIMILAR WITH A H5 CLOSED LOW OVER
SOUTHEAST ONTARIO THURSDAY EVENING WITH RIDGE AXIS FROM THE SOUTHERN
ROCKIES INTO THE UPPER MIDWEST. UPPER RIDGE IS FORECAST TO AMPLIFY
INTO THE WEEKEND ACROSS THE GREAT PLAINS AND CENTRAL U.S. WITH DEEP
TROF OR CLOSED LOW OVER THE EASATERN U.S. AND ALONG THE PACIFIC
COAST.

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&
Hazardous weather outlook, Jun 13, 3:45 PM CDT, 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
345 PM CDT MON JUN 13 2005

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-141200-
ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN-CALHOUN IL-CALLAWAY-CLINTON IL-
COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-IRON-JEFFERSON-
JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON-MADISON IL-MARION-
MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY-MONTGOMERY IL-OSAGE-
PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS-SHELBY-ST CHARLES-
ST CLAIR IL-ST FRANCOIS-ST LOUIS-ST LOUIS CITY-STE GENEVIEVE-WARREN-
WASHINGTON-WASHINGTON IL-
345 PM CDT MON JUN 13 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND EASTERN MISSOURI
AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...THIS EVENING AND TONIGHT

THERE IS A MODERATE RISK FOR SEVERE THUNDERSTORMS THIS EVENING.  THE
PRIMARY SEVERE THREATS WILL BE DAMAGING WINDS AND LARGE HAIL.

STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO CONTINUE DURING THE
EVENING HOURS ACROSS THE ENTIRE AREA.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE CHANCE FOR THUNDERSTORMS WILL CONTINUE TUESDAY FOR PARTS OF
SOUTHEAST MISSOURI AS THE COLD FRONT FINALLY EXITS THE REGION.  WHILE
MOISTURE AND INSTABILITY WILL BE WANING...ENOUGH IS EXPECTED TO
PRODUCE SOME THUNDERSTORMS.  HOWEVER...NONE OF THE STORMS ARE
EXPECTED TO REACH SEVERE LIMITS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED THIS EVENING.

In the hours before

Local storm report, Jun 13, 3:47 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
347 PM CDT MON JUN 13 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     HAIL             QUINCY                  39.93N 91.39W
06/13/2005  1.00 INCH        ADAMS              IL   TRAINED SPOTTER

            VARIED FROM PEAS TO QUARTERS

&&

SDD

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 2:40 PM CDTSevere Thunderstorm WarningLSXClinton, Washington50 min
Jun 13, 3:08 PM CDTSevere Thunderstorm WarningLSXAdams52 min
Jun 13, 3:27 PM CDTSevere Thunderstorm WarningLSXBond, Fayette, Marion48 min
Jun 13, 4:10 PM CDTSevere Thunderstorm WarningLSXCalhoun, Jersey50 min
Jun 13, 4:48 PM CDTTornado WarningLSXJersey27 min
Jun 13, 5:00 PM CDTSevere Thunderstorm WarningLSXCalhoun, Pike49 min
Jun 13, 5:12 PM CDTSevere Thunderstorm WarningLSXGreene33 min
Jun 13, 5:12 PM CDTTornado WarningLSXJersey, Macoupin63 min
Jun 13, 5:16 PM CDTSevere Thunderstorm WarningLSXCalhoun34 min
Jun 13, 5:33 PM CDTSevere Thunderstorm WarningLSXCalhoun, Jersey27 min
Jun 13, 5:42 PM CDTSevere Thunderstorm WarningLSXGreene48 min
Jun 13, 5:44 PM CDTSevere Thunderstorm WarningLSXJersey31 min
Jun 13, 5:46 PM CDTSevere Thunderstorm WarningLSXMadison46 min
Jun 13, 6:06 PM CDTSevere Thunderstorm WarningLSXMacoupin, Montgomery39 min
Jun 13, 6:21 PM CDTTornado WarningLSXMontgomery39 min
Jun 13, 6:43 PM CDTSevere Thunderstorm WarningLSXMonroe, Saint Clair64 min
Jun 13, 6:55 PM CDTSevere Thunderstorm WarningLSXMontgomery35 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.